MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 0 S/A OS-6; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 0 S/A OS-6; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: surgeon¿s name : (b)(6).Department : orthopedic surgery.During an unknown orthopedic surgery, when the fascia of the knee joint was sutured, the first stitch was made and the fascia was easily detached from the tab when it was pulled over the fixation tab.Suture method : continuous suture.- please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.=>we regularly contact with sales rep about the device returning.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ = 2360 g/m.
 
Event or Problem Description
It was reported that a patient underwent an orthopedic procedure on an unknown date and barbed suture was used.During the procedure, when the fascia of the knee joint was sutured, the first stitch was made, and the fascia was easily detached from the tab when it was pulled over the fixation tab.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that it received one needle-suture outside its packaging that pertained to product code sxpp1a200.During the visual assessment of the needle suture, it was noted that the swage and attachment area was as expected.Marks on the body needle that appears to be by a surgical instrument could be observed.The suture was examined, body fluids and damage at some barbs were noted and both sides of the fixation tab was broken.It should be noted that a 100% inspection is performed via the automotive vision system to ensure the tab is present and complete during manufacturing.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The manufacturing records couldn't be reviewed as the batch number is unknown.

Brand Name
SFX SYM PDS+ UNI VIO 18IN 0 S/A OS-6
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
col salvacar
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17451202
Report Number2210968-2023-05585
Device Sequence Number7383482
Product Code NEW
UDI-Device Identifier10705031227668
UDI-Public10705031227668
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown